Hello all, my doc put me on Neurontin for my GAD, however, in the meantime I have been having horrible panic attacks, several a day and often in the middle of the night which is causing extreme sleep deprivation. I usually take 0.25mg of Xanax when I'm having a panic attack. She took me off the Xanax and put me on Klonopin 0.5mg twice a day. I'm going to take it tonight but my question is: does anyone take Klonopin for actual panic attacks and does it seem to kick in right away? I know it has a longer half life and lasts longer, I was just wondering about the time it takes to kick in. Just worried that if I wake up in the middle of the night with a panic attack, I know I can't take Xanax.
I have taken both and in my experience the Klonopin takes way to long to kick in for me up to an hour. They put me back on xanax as I only take it when needed and right now that's not that often.From what I have been told the Klonopin takes longer to build up in your system. It may work faster for you this was just my experience. Good luck.
Klonopin has a 20-80 hour half life. Xanax has a much shorter half-life, and is faster acting than Klonopin. Klonopin sort of builds up in your system for the first 2-3 days.
Xanax will stop a panic attack, and Klonopin will ease your anxiety (and prevent most panic attacks too if the dose is sufficient).
They are all benzodiazepines, and they all do essentially the same thing, but they have different half-lives. I am not a medical professional but based on my experience, if you are starting Klonopin, it may be a good idea to have something faster acting like Xanax or Ativan just in case the dose isn't sufficient or the medication isn't working for you. If you have an attack in the middle of the night, taking Xanax wouldn't hurt. Of course you are supposed to ask your doctor if this is ok.
I take both .5 mg of Klonopin 3x a day and Ativan as needed. I typically take 1 to 3 mg of Ativan a day by using my own judgement. To some, this dose may look like a lot, but in reality, I take as little as possible without feeling the need to go to the E.R. or call an ambulance. That's how severe my attacks have been.
HI, before anyone starts or stops taking Benzos, which is vallium, xanax,klonipin (klonopin), diazepim,,, ETC,etc, you need to know that they ARE VERY PHYSICALLY DEPENDANT drugs. I have been on xanax for about 5 years, I think, and I never took more than 1.5 mg a day. I noticed over the years that my anxiety troubles were getting worse. I figured it was ME. IT ISNT. These drugs CHANGE your brain chemistry, which in turn affects your WHOLE body. I have recently tapered my dose down in half, and I have been in terrible withdrawal . Im talking low grade fevers, hyperventilation, neck tics, headaches, exhaustion, panic, GERD.... diahrrea......etc etc.....DONT start Benzos. Im telling you. And if you are taking them and your getting worse, you need to taper down SUPER SLOWLY. Heres a very Informative link....
I agree with much of what your saying. In my experience, Klonopin is very sensitive in terms of trying to withdraw or decrease. I get these electrical click like feelings in my head whenever a Kloniopin dosage has been changed. I'm really convinced I will need to go on some other type of medication to completely withdraw from Klonopin. I got extremely sick when I tried to ween myself off. It's almost like my body needs it now.
Well I took my first does last night and then I took one this morning. I slept ok last night but this morning after I took the pill I've been really drowsy and groggy. That's not going to work for me because I'm a nurse and can't be drugged up. I know I was becoming intolerant to the Xanax because it wasn't working well and I felt like I needed to take more, however the most I would ever take is 0.25mg a day. The Klonopin is temporary until I can get my Neurontin to a level where it's effective. Thanks for all the replies!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.